Pennsylvania, 2012

Winter Weather in Pennsylvania, February 16, 2012

February 16, 2012 · NWS PHI · 2 events in 2 counties and zones

A mixture of snow, sleet and freezing rain mainly over the higher terrain of the Poconos caused several traffic accidents during the daytime on the 16th. Higher terrain snowfall averaged 1 to 3 inches with less in the valleys.

Where it happened

Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PHI wrote it up.

A mixture of snow, sleet and freezing rain mainly over the higher terrain of the Poconos caused several traffic accidents during the daytime on the 16th. Higher terrain snowfall averaged 1 to 3 inches with less in the valleys. Precipitation started as snow around sunrise on the 16th and changed to rain the valleys by Noon EST. Precipitation was slower to change to rain over the higher terrain and some locations just changed over to sleet and then freezing rain. Ice accumulations were less than one tenth of an inch. Precipitation ended late in the afternoon on the 16th. Representative snowfall included 3.0 inches in Albrightsville (Carbon County), 2.7 inches in Tobyhanna (Monroe County), 1.0 inch in Kidder Township (Carbon County) and Pocono Summit (Monroe County), 0.9 inches in Bowmanstown (Carbon County) and 0.2 inches in Stroudsburg (Monroe County).

The wintry mix was caused by precipitation associated with an occluded front that passed through Pennsylvania during the night of the 16th. The southeast flow preceding it was able to bring in warmer air either at the surface in the valleys or aloft over the higher terrain.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 16, 6:51 AM EST, 9 minutes earlier.

Area forecast discussion, Feb 16, 6:51 AM EST, 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
651 AM EST THU FEB 16 2012

.SYNOPSIS...
AN AREA OF LOW PRESSURE WILL TRACK ACROSS SOUTHEASTERN CANADA TODAY
INTO TONIGHT, WITH AN ASSOCIATED COLD FRONT CROSSING OUR AREA
TONIGHT. HIGH PRESSURE THEN BUILDS IN LATE FRIDAY INTO SATURDAY
BEFORE SHIFTING OFFSHORE. AN AREA OF LOW PRESSURE WILL TRACK ALONG
THE GULF COAST SATURDAY THEN EXIT NEAR THE NORTH CAROLINA COAST
DURING SUNDAY. HIGH PRESSURE IS EXPECTED TO SETTLE IN LATER MONDAY
INTO TUESDAY, THEN THE NEXT COLD FRONT IS FORECAST TO ARRIVE DURING
WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
THIS FCST MAY BE SHADED A BIT ON THE COLD SIDE. RAN TOPDOWN WX TOOL
FROM THE NCEP MODELS AND IT HAS LESS SNOW AND A BIT MORE SLEET
FOR THIS MORNING-MIDDAY AND CONFINED TO THE POCONOS.

SPITS OF RAIN/FREEZING RAIN OR SLEET EXPECTED IN E PA BETWEEN NOW
AND 9 AM THIS MORNING. SO FAR...THE FIRST LOBE OF PCPN ALOFT HAS
SEEMINGLY REACHED THE DEL VALLEY AS VIRGA AS OF ABOUT 630 AM.

THE NEXT BATCH AT 1130Z IS MORE SOLID FROM CENTRAL PA DOWN INTO
CENTRAL VA. MAY NEED TO ISSUE SPS OR A MIXED PCPN WXA FOR THE
POCONOS AROUND 9AM PENDING UPSTREAM REPORTS.

LATEST 06Z TSECS FROM THE NAM ARE EVEN COLDER FOR THE POCONOS.

THE FCST WAS RUN USING THE BOX WX TOOL - PARTIAL THICKNESSES AND
WAS THE PRIMARY GUIDE. COMBINATION OF SNOW ALOFT AND A DRY LAYER
CENTERED NEAR 850 MB TENDS TO EVAPORATE MID LVL PCPN /SEE IR SAT
IMAGERY FOR CIRRUS INCREASING UPSTREAM INDICATING ICE CRYSTAL SEEDING
AND LIFT/. BLV THERE WILL BE ENOUGH LIFT FOR SNOW TO MAKE IT TO
THE SFC IN THE POCONOS. THE BL APPEARS TO BE PRETTY COLD. HOWEVER...
IF FOR SOME REASON THERE IS MELTING...THEN THERE COULD BE A SHORT
PERIOD OF FREEZING RAIN OR SLEET IN THE KRDG TO KABE NORTHWARD
REGION BETWEEN 7 AM AND 10 AM. TIMING IS CRITICAL AND NO PROMISE
PCPN STARTS BEFORE 9AM BUT NEED TO BE PREPARED FOR EARLY ONSET.

ON THE BROADER PICTURE...RAN WITH COLDEST AVBL 00Z/16 NCEP MOS
BLENDED 50 50 WITH NAM 2M TEMPS. GOING TO BE A STRUGGLE FOR TEMPS
TO RISE TODAY WITH THICK OVC AND INTMT PCPN. LOOK AT WHAT HAPPENED
YDY. DIFFICULT TO BLV IT CAN RUN AS WARM AS YDY IN E PA AND NW
2/3RDS OF NJ EVEN WHEN YDY WAS COLDER THAN MODELED. LACK OF MIXING
WILL HINDER WARMING TODAY....DESPITE LIGHT SSE FLOW. FWIW...THE
00Z/16 UKMET 2M TEMPS ARE COLDER THAN PREV CYCLES FOR THIS AFTN. '

POPS ARE NCEP MOS GUIDANCE BLENDED WITH THE AGGRESSIVE SREF CHECKED
AGAINST THE OP MODELS. AT 06Z THE GFS/NAM COMBO WAS BY FAR THE
BEST ON THE QPF FROM WV TO THE OHIO VALLEY. RAN WITH THAT TODAY.

SNOWFALL...UNDER ONE HALF INCH FOR THE POCS. HOWEVER...WONT BE
SURPRISED TO SEE A FEW MINUTES OF 3/4MI SNOW AT KMPO MIDDAY.

POST MORTEM YDY: GLOBAL MODELS DID NOT AT ALL HANDLE THE SUBTLE
LIGHT PA/NJ QPF THAT OCCURRED YDY IN THE 12Z-20Z TIME FRAME...NOT
ONLY ON THE 00Z/15 RUN BUT ALSO FOR DAY 2 ON THE 00Z/14 CYCLE. IN
THIS CASE...THE NAM AND ASSTD SPC WRF PERFORMED ADMIRABLY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM FRIDAY/...
TONIGHT...MID LVL DRYING SHOULD CUT OFF THE RAIN BETWEEN 00Z-04Z
OVER MOST OF THE FA LEAVING MIST AND OR ST/FOG. TEMPS WILL BE
STEADY. OUR DEWPOINT FCST MAY BE TOO AGGRESSIVELY DROPPING DEWPOINTS
AND ASSTD RH TOWARD 12Z FRI AS WE NOTE THE ECMWF DEWPOINTS ARE
MUCH HIGHER THAN THE 00Z/16 NCEP MOS GUIDANCE DEWPOINTS.

BOX AND TOP DOWN WX TOOLS DO NOT PERMIT SNOW TONIGHT IN THE
EXTREME NW EDGE OF THE FA WITH THE BL WET BULBING WARMING JUST A
BIT TOO MUCH.

DENSE FOG MIGHT BECOME A PBLM OVERNIGHT IN LIGHT WIND WITH A
TENDENCY FOR DRYING ALOFT DOWN TO 2000 FT.

&&

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
THE MAIN FOCUS CONTINUES TO BE THE LATE SATURDAY AND SUNDAY TIME
FRAME. THERE WILL BE A STORM, HOWEVER THE TRACK AND STRENGTH OF IT
CONTINUES TO CARRY LOWER CONFIDENCE. THE OVERALL SYNOPTIC SETUP IS
OF A SPLIT FLOW, WITH A FAIRLY SIGNIFICANT SHORT WAVE TROUGH
TRACKING ACROSS TEXAS AND THE GULF COAST STATES. THIS TRACK WILL
ALLOW PLENTY OF MOISTURE TO BE TRANSPORTED NORTHEASTWARD. ALSO,
THERE IS A TROUGH CRUISING ACROSS THE NORTHERN TIER OF STATES. THERE
ARE SOME MODEL SOLUTIONS THAT COMPLETELY PHASE THESE TWO FLOW
REGIMES AND THE RESULT IS A RATHER POWERFUL STORM NEAR THE MID
ATLANTIC COAST. SOME OTHER SOLUTIONS KEEP THE ENERGY MORE SEPARATE
AND THE SURFACE LOW IS WEAKER AND GOES OUT TO SEA. SINCE THERE IS NO
REAL BLOCKING DOWNSTREAM AND NOT MUCH IN THE WAY OF COLD AIR AHEAD
OF THIS STORM, A MORE EASTWARD TRACK AND SLOWER STRENGTHENING WOULD
SEEM TO MAKE MORE SENSE. HOWEVER, GIVEN THE MAIN TROUGH MOVING
THROUGH OUR AREA DURING THIS TIME, AT LEAST SOME PRECIPITATION
SHOULD BE PULLED ACROSS AT LEAST A PORTION OF THE CWA. THE ENSEMBLE
MEMBERS SUGGEST DIFFERING SOLUTIONS, ALTHOUGH AT LEAST A TREND LOOKS
TO BE POINTING TO A BIT MORE NORTHWARD DRIFT TO THE PRECIPITATION
SHIELD.

BACKING UP TO FRIDAY, AN INITIAL SHORT WAVE TROUGH AND ASSOCIATED
SURFACE LOW WILL BE TRACKING TO OUR NORTH FRIDAY MORNING. IT APPEARS
THE OCCLUDED FRONT WILL BE EAST OF OUR AREA TO START FRIDAY ALTHOUGH
THERE MAY BE A WEAK SURFACE LOW TO OUR SOUTHEAST. THE PRECIPITATION
SHOULD BE JUST ABOUT EAST OF THE AREA AT 12Z FRIDAY, THEREFORE WE
FAVORED A DRY FORECAST BUT HELD ONTO MORE CLOUDINESS FOR A TIME TO
START THE MORNING. A TIGHTENING PRESSURE GRADIENT HOWEVER WITH HIGH
PRESSURE IN THE OHIO VALLEY WILL WORK WITH DEEPER MIXING TO PROMOTE
A BREEZY DAY. THERE IS NOT A TON OF CAA BEHIND THIS SYSTEM,
THEREFORE A FAIRLY MILD DAY LOOKS TO BE IN STORE. THE WINDS SHOULD
DIMINISH FRIDAY NIGHT AS HIGH PRESSURE EDGES CLOSER, ALLOWING A
WEAKENING PRESSURE GRADIENT AND THE MIXING TO WANE.

FOR SATURDAY, HIGH PRESSURE OVER THE AREA WILL SLIP OFFSHORE. A
SHORT WAVE TROUGH SLIDING ACROSS THE GREAT LAKES WILL MOVE EASTWARD
AS SHORT WAVE TROUGH TRAVERSES THE GULF COAST. THE FLOW EAST OF
THESE SYSTEMS IS MORE ZONAL, THEREFORE WE SHOULD HAVE SOME INCREASE
IN CLOUDS AS WE GO THROUGH THE DAY. THE OVERALL PATTERN IS
PROGRESSIVE, THEREFORE THE CLOUDS SHOULD THICKEN UP FAIRLY QUICKLY
SATURDAY EVENING THEN DEPENDING ON THE TRACK OF THE SOUTHERN SURFACE
LOW, SOME MOISTURE MAY START TO ARRIVE. THE NORTHERN SHORT WAVE
TROUGH MAY ALSO ADD ENOUGH LIFT ACROSS THE AREA TO GET SOME LIGHT
PRECIPITATION GOING LATER AT NIGHT. FOR NOW, WE INDICATED SOME LOWER
CHC POPS FROM SOUTHWEST TO NORTHEAST BEFORE INCREASING TO HIGH CHC
TOWARD SUNDAY MORNING ACROSS THE SOUTHEASTERN ZONES.

THE FORECAST FOR SUNDAY HINGES ON THE TRACK AND STRENGTH OF THE
SOUTHERN SURFACE LOW. AS MENTIONED ABOVE, THERE ARE VARYING
SOLUTIONS ON WHERE THIS LOW TRACKS. BASED ON THE UPPER AIR PATTERN
AND HOW THINGS HAVE EVOLVED THUS FAR THIS WINTER, THE STORM TRACK
SHOULD REMAIN TO OUR SOUTH AND EAST AND THE UPPER AIR SYSTEM SHOULD
NOT COMPLETELY PHASE. IF PHASING OCCURS, IT PROBABLY SHOULD OCCUR TO
OUR EAST AS THE MAIN TROUGH SLIDES ACROSS OUR AREA. THE 00Z GFS
SEEMS TO HAVE TRENDED THIS WAY BUT STILL SHOWS A DEFORMATION ZONE
WRAPPING ACROSS OUR AREA AS COLDER AIR GRADUALLY ADVECTS IN. THIS
FORECAST REMAINS RATHER LOW IN CONFIDENCE ESPECIALLY WITH THE
DETAILS. THE 00Z ECMWF HAS SHIFTING NORTHWARD WHICH IS CLOSER TO THE
SREF AS WELL AS THE GFS ENSEMBLE MEAN. WE THEREFORE INCREASED THE
POPS A LITTLE BIT BUT KEPT THEM IN THE CHC RANGE. WE THOUGHT ABOUT
GOING WITH LIKELY POPS FOR A PORTION OF THE CWA, BUT WOULD LIKE TO
HAVE A BIT MORE CONFIDENCE IN THE DETAILS. WE DID ADD IN A BIT MORE
OF A SNOW MENTION /WITH RAIN/ GIVEN THE UPPER-LEVEL TROUGH AND SOME
COLDER AIR THAT MAY INFILTRATE THE AREA AS THE SURFACE SLOW SLIDES
TO OUR SOUTHEAST. DESPITE THE UNCERTAINTY WITH THE EXACT STORM TRACK
/OVERALL IMPACT/ AND ALSO THE THERMAL FIELDS, WE WENT AHEAD AND
INCLUDED A BRIEF MENTION IN SOME SECTIONS OF THE HAZARDOUS WEATHER
OUTLOOK. ANY IMPACTS FROM THIS SYSTEM SHOULD BE EAST OF OUR AREA
LATER SUNDAY NIGHT AS HIGH PRESSURE STARTS TO APPROACH FROM THE
WEST.

FOR MONDAY AND TUESDAY, A LARGE AREA OF HIGH PRESSURE IS FORECAST TO
GRADUALLY MOVE OVER THE CWA. A NORTHERLY FLOW ON MONDAY SHOULD BE A
BIT GUSTY WITH A LINGERING PRESSURE GRADIENT AND BETTER MIXING
DURING THE DAY. THESE WINDS WILL DIMINISH MONDAY EVENING AS THE
SURFACE HIGH SETTLES IN AND THE AIRMASS MODERATES SOME. THE SURFACE
HIGH THEN SHIFTS TO OUR EAST DURING TUESDAY WITH A SOUTHWESTERLY
FLOW EVENTUALLY BECOMING ESTABLISHED. THIS MAY FORCE A DEVELOPING
WARM FRONT NORTHWARD AS THE WAA STRENGTHENS AHEAD OF THE NEXT COLD
FRONT. IT APPEARS THE BEST WAA PUSH AND ISENTROPIC LIFT IS NORTHWEST
OF OUR CWA, THEREFORE WE DID NOT FOCUS MUCH IN THE WAY OF POPS WITH
THE WARM FRONT.

FOR WEDNESDAY, A SURFACE LOW GENERALLY TRACKING TO OUR NORTHWEST
WILL PUSH A COLD FRONT INTO THE AREA. THERE COULD BE A DECENT AMOUNT
OF MOISTURE AND LIFT WITH THIS AS THE GULF OF MEXICO MOISTURE MAY BE
TRANSPORTED NORTHEASTWARD. THEREFORE, WE WILL CONTINUE WITH THE CHC
POPS. IT LOOKS FAIRLY MILD AHEAD OF THIS SYSTEM, THEREFORE ANY
PRECIPITATION SHOULD BE MAINLY IN LIQUID FORM. AS FOR TEMPERATURES,
WE GENERALLY USED A MOS BLEND FOR FRIDAY AND SATURDAY, THEN BLENDED
IN A SMALL PERCENTAGE OF THE MOSGUIDE FOR SATURDAY NIGHT AND BEYOND.

&&

.AVIATION /12Z THURSDAY THROUGH MONDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.

TODAY...LOW PROBABILITY CONCERN OR A SHORT PERIOD OF SLEET OR
FREEZING RAIN RDG-KABE IN THE 12Z-14Z TIME FRAME.

OTRW...VFR CIGS TO START THEN LOWERING TO MVFR CONDS IN INTMT
SHOWERY RAINS DURING MIDDAY/AFTN...POSSIBLY IFR BY NIGHTFALL
VCNTY KABE AND PROBABLY IFR CONDS IN SNOW/RAIN IN THE POCONOS WITH
RDGS OBSCD BY 21Z. THE EXCEPTION MAY BE KACY/KMIV WHERE VFR CIGS
COULD PREVAIL ALL DAY WITH JUST SCT LIGHT SHOWERS IN THE AFTN.

TONIGHT...IFR CONDS /ESPECIALLY CIGS/ EXPECTED FOR AT LEAST A PORTION
OF THE NIGHT WITH SHOWERY PCPN ENDING BY MIDNIGHT. WIND SHIFTING
FROM LIGHT SOUTH TO NORTHWEST. CONDS MAY IMPROVE MVFR OR VFR CIGS
TOWARD 12Z FRI BUT AM DOUBTFUL. FOG MAY BECOME LIFR CONDS IN SOME
PLACES DURING THE NIGHT?

OUTLOOK...
FRIDAY...VFR. THERE MAY BE AREAS OF STRATOCUMULUS REACHING THE KABE
TO KRDG AREAS BEFORE CLEARING. NORTHWEST WINDS SHOULD GUST UP TO 25
KNOTS DURING THE DAY, THEN DIMINISH AT NIGHT.

SATURDAY AND SUNDAY...VFR PROBABLY LOWERING TO MVFR, HOWEVER THERE
IS LOWER CONFIDENCE WITH THE DETAILS GIVEN UNCERTAINTY WITH THE
EXACT TRACK OF LOW PRESSURE TO OUR SOUTH. THERE SHOULD BE SOME
PRECIPITATION IMPACTING THE TERMINALS ESPECIALLY FROM THE KPHL
METRO ON SOUTH AND EAST. A NORTH TO NORTHEAST WIND SHOULD INCREASE
SOME, HOWEVER ANY GUSTINESS WILL DEPEND ON THE STRENGTH OF THE STORM
TO OUR SOUTHEAST SUNDAY. ANY PRECIPITATION SHOULD END SUNDAY EVENING
WITH WINDS SHIFTING TO THE NORTHWEST.

MONDAY...VFR WITH HIGH PRESSURE ARRIVING AND A GENERAL NORTHERLY
WIND IN THE 10 TO 20 KNOT RANGE.

&&

.MARINE...
NO HEADLINES ANTICIPATED THROUGH TONIGHT AS LIGHT N WINDS BECOME
SSE 5-15 KTS THU THEN SHIFT NW LATE THIS COMING THU NIGHT.

FWIW... THERE WAS A 4 HR PERIOD OF SCA CONDS VCNTY 44009 DURING
MIDDAY WED ...NICELY MODELED BY THE 00Z/15 NAM.

OUTLOOK...
A SURFACE LOW IS FORECAST TO BE TRACKING TO OUR NORTH FRIDAY MORNING
WITH AN OCCLUDED FRONT JUST TO OUR EAST. A WEAK SURFACE LOW MAY
DEVELOP OFFSHORE ALONG THIS FRONT. THE CAA IS NOT ALL THAT STRONG
BEHIND THIS SYSTEM FOR FRIDAY, HOWEVER ENOUGH OF A TIGHTENED
PRESSURE GRADIENT AND MIXING MAY GET THE WINDS TO RIGHT NEAR 25
KNOTS FOR A TIME. IF THE CAA WAS A BIT STRONGER, MAY BE MORE INCLUDED
TO FORECAST MORE SOLID 25 KNOT GUSTS. FOR NOW, WE WILL GO WITH GUSTS
IN THE LOWER 20 KNOT RANGE WITH NO HEADLINE. HIGH PRESSURE THEN
SETTLES IN FOR A TIME SATURDAY BEFORE SHIFTING OFFSHORE. A STORM
SYSTEM ACROSS THE GULF COAST WILL TRACK NORTHEASTWARD SATURDAY AND
SUNDAY. THIS SURFACE LOW IS ANTICIPATED TO REMAIN TO OUR SOUTH AND
EAST, HOWEVER THE EXACT TRACK IS STILL SOMEWHAT UNCERTAIN. IT
APPEARS THAT THIS SYSTEM WILL NOT FULLY PHASE, WITH A MORE GRADUAL
STRENGTHENING ONCE IT GETS FARTHER OFFSHORE. THIS WILL IMPACT THE
LOCAL WINDS, THEREFORE DID NOT WANT TO GO AS HIGH AS SOME OF THE
MORE ROBUST SOLUTIONS. IT DOES APPEAR THAT THE WINDS AND SEAS GET TO
ADVISORY LEVELS DURING SUNDAY, AND EVEN THE ECMWF WOULD SUGGEST
THE POTENTIAL FOR A PERIOD OF GALES. FOR NOW, KEPT WINDS UNDER
GALE FORCE, BUT MENTIONED THE POTENTIAL IN THE HAZARDOUS WEATHER
OUTLOOK. THIS MAY LAST INTO MONDAY AS SOME COLDER AIR ADVECTS IN
BEHIND THE DEPARTING STORM UNDER A NORTHWESTERLY FLOW. AS FOR
SEAS, WE GENERALLY STAYED CLOSE TO CONTINUITY ESPECIALLY DURING
SATURDAY AND SUNDAY GIVEN THE UNCERTAINTY WITH THE DETAILS.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NJ...NONE.
DE...NONE.
MD...NONE.
MARINE...NONE.

&&

SYNOPSIS...GORSE
NEAR TERM...DRAG 651A
SHORT TERM...DRAG 651A
LONG TERM...GORSE
AVIATION...DRAG/GORSE 651A
MARINE...DRAG/GORSE 651A
Hazardous weather outlook, Feb 16, 5:43 AM EST, 1 hour 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
543 AM EST THU FEB 16 2012

NJZ001-007-PAZ054-055-060>062-171045-
SUSSEX-WARREN-CARBON-MONROE-BERKS-LEHIGH-NORTHAMPTON-
543 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...EAST
CENTRAL PENNSYLVANIA AND NORTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

A PERIOD OF SNOW OR SLEET IS FORECAST FOR THE POCONOS LATER THIS MORNING
INTO MID AFTERNOON WITH ANY ACCUMULATIONS LESS THAN ONE HALF INCH
AND TEMPERATURES HOVERING MAINLY JUST ABOVE FREEZING. GREATEST RISK
FOR ANY HAZARDOUS TRAVEL IS ON THE HIGHEST ELEVATIONS.

ELSEWHERE...IF PRECIPITATION BEGINS 7AM AND 10 AM TODAY...THERE WOULD
BE A SMALL CHANCE OF SNOW...SLEET OR FREEZING RAIN. CONFIDENCE
FOR ANY HAZARDOUS CONDITIONS DUE TO WINTRY PRECIPITATION THIS
MORNING IS BELOW AVERAGE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

DEZ001>004-MDZ008-012-015-019-020-NJZ008>010-012>024-027-PAZ067>071-
171045-
NEW CASTLE-KENT-INLAND SUSSEX-DELAWARE BEACHES-CECIL-KENT MD-
QUEEN ANNES-TALBOT-CAROLINE-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-
WESTERN MONMOUTH-EASTERN MONMOUTH-MERCER-SALEM-GLOUCESTER-CAMDEN-
NORTHWESTERN BURLINGTON-OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-
ATLANTIC COASTAL CAPE MAY-SOUTHEASTERN BURLINGTON-CHESTER-MONTGOMERY-
BUCKS-DELAWARE-PHILADELPHIA-
543 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...NORTHERN
DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW
JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW
JERSEY AND SOUTHEAST PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR A PERIOD OF WINTRY PRECIPITATION SUNDAY
INTO SUNDAY NIGHT AS A STRENGTHENING COASTAL STORM TRACKS TO
OUR SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ430-431-450>455-171045-
DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE-
COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM-
COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM-
COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM-
COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM-
COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM-
543 AM EST THU FEB 16 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND
DELAWARE BAY WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THERE IS A CHANCE FOR GALE FORCE WINDS SUNDAY AND SUNDAY NIGHT
AS A STRENGTHENING STORM TRACKS TO OUR SOUTH AND EAST.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

2 winter weather. Local standard time, as filed.

Winter Weather, Carbon

When
February 16, 7:00 AM EST to 6:00 PM EST
Where
Carbon forecast zone
Reported by
Mesonet
Coordinates
40.918, -75.709 (the zone’s center; the record gives no point)

Winter Weather, Monroe

When
February 16, 7:00 AM EST to 6:00 PM EST
Where
Monroe forecast zone
Reported by
Mesonet
Coordinates
41.058, -75.339 (the zone’s center; the record gives no point)

What these are

Winter Weather
Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Pennsylvania in 2012Every state in 2012This day in weather historyWarnings in Pennsylvania, February 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 365881, 365882.